It is currently Fri Aug 18, 2017 6:25 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Tue Sep 27, 2011 1:53 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Sat Sep 17, 2011 6:44 pm
Posts: 65
Can I take a moment to whine? I'm a woman. I'm hormonal. Everything was going well until I started back on my birth control pills Saturday. Saturday night I started having restless legs. Sunday at the grocery store, EVERYBODY irritated me, was in my way, kept tailgating me with their shopping carts.... Sunday night, more restless legs and then the hypnic jerks started. Having them during the day while I'm awake and at night, many many times. It's gotten to the point where I'm not sleeping well because just as I fall asleep I jerk and my whole body jumps and last night I accidentally kicked my husband. My legs just shot out and whack! I don't know if it has anything to do with the BC pills or what. I'm just feeling really irritated.

Wondering if I made the right decision to go on Suboxone. Scared to death to get off of it, but I want to wean off of it, yet I have chronic pain from spinal injuries and I've already forgotten what that pain felt like; it was easily an 8, or 9 every day. Now that I haven't had any pain for weeks, I forgot what that pain felt like. So I'm having doubts. I want to get off of all of these meds. Except the BC pills, LOL.

AND I'm getting really tired of the taste of the tablets. I can't get the films, drug coverage won't pay for them. I like the taste at first, but after it dissolves and I'm left with a mouthful of nasty spit, and I spit it out, the taste lingers with me. Since I take three 8mg tabs a day, the taste is always there. I hate hard candies, and my teeth are bad enough already. I seem to have developed one heck of a cavity since I started the suboxone anyways.

I'm just feeling irritable and confused and uncertain of my decision. I wish we could just swallow these damn pills and not have to taste them. After 5 weeks, it's getting old already. No wonder someone asked Dr. J if you could stick them up your butt and still get the medicine in you, LOL. I guess that person was tired of the taste too, hahaha.

I have an appt. with my psychiatrist and my regular doctor this Thursday, 2 days away. I just need some reassurance or something. A good dose of reality, a whack of sense on the head, something..............


Top
 Profile  
 
 Post subject:
PostPosted: Tue Sep 27, 2011 2:46 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
I don't want to trivialise everything you're going through, because it sounds like it's a fair bit to say the least, and it's hard for us here who know little of your overall story to come up with any solution.

All I can suggest is maybe do a really careful pro's / con's list with the help of either a psychiatrist or a counsellor to help you devise a plan of action. There are so many variables in your treatment at the moment - birth control, natural hormonal variations, suboxone etc, that's it can be difficult to tell what exactly is causing what.

I will shed some light on something though. I also get jerks in the evening, and I highly believe this is associated with Suboxone. I almost take them as a sign that I'm starting to enter the early phases of sleep. The only difference between you and I is that I actually quite enjoy the jerks. For some reason I get a very mild pleasure hit when I have them! Freelapse!

Have you tried washing down the Suboxone with OJ after letting them dissolve for 30-45 mins? I've been doing that for years. Sure it might not give you as much bang for your buck, but IMO it's worth the lack of yuck factor. OJ is the perfect dissolver of the taste of Suboxone as Subox itself is flavoured OJ. As far as I can tell, Suboxone doesn't actually contain any sugar, unlike many methadone preparations, so it may be possible the cavity has come from other means? Perhaps it has eventuated from the lack of saliva Suboxone can cause, in which case chewing gum helps a lot. Chewing gum is recommended for all kinds of meds which inhibit saliva, like methadone, other opiates, anti-depresssants etc.

Given that you've said yourself that hormones may be playing a role, first things first I'd suggest you give it time and see if things improve naturally.

I have suspicions that Suboxone causes a slight degree of irritability. In fact, I believe that all opiates cause a degree of irritability, the only difference between subox and the full agonists is the agonists wash it out with a strong stoning euphoria. You know when you see junkies crack the proverbial and whinge on the streets. IMO that's equally the effect of the heroin as their learned behaviours. Also the extreme crankyness an opiate suffers when given Naloxone to rescue them from an overdose is DEFINITELY pathological, and caused by the naloxone's effect when it hits the brain. So there's a link there, somewhere, imo.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Sep 27, 2011 3:56 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Sat Sep 17, 2011 6:44 pm
Posts: 65
Thanks for replying, Tearjerker. I appreciate it. As far as the taste goes, lately what I've been doing is waiting 10 - 15 minutes after I spit the spit out and then eat a spoonful of orange flavored sherbet. That helps a lot. But the novelty of having a pill melt under my tongue has worn off.

Like you said, there really is no telling what is causing me to feel this way. It could be the antidepressants my psych has put me on. It could be my hormones. It could be the phase of the moon, LOL..... I'll just have to deal with it, ride it out, and see where I end up.

The hypnic jerks definitely annoy me-- I don't find them pleasurable or non-pleasurable (is that a word??), but just irritating. Especially when it happens many times in one night now. And I get jerks in my legs in the day too, when I'm just sitting around.

Well, thanks for trying to coax me along... I'm thrilled that the Suboxone has taken away my chronic spinal pain, and it's helping me get off all the morphine and hydro's I was taking improperly. I feel proud of myself for that. And I'm blessed to be pain free because I was suicidal last October and then again this August. This August I ended up in a psychiatric hospital with suicidal ideaations, and that is how they told me about the subuxone. They wanted me to get off all the morphine and pain pills, saying they were probably making my pain worse, and then they told me about how those pills can change your brain. I had no idea!

I've got to quit complaining and find a way to count my blessings. And yes, I shall make a list of pro's and con's to talk to my psychiatrist about, good idea. Thank you so much.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue Sep 27, 2011 3:59 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Sat Sep 17, 2011 6:44 pm
Posts: 65
Oh, and Tearjerker, I forgot--- when you mentioned how subs can cause a lack of saliva, did you mean in general, like all day, or at night, or just when you take your suboxone tablet? (Maybe you use the film?) I find the tablet makes my mouth water and it's gross, I get a whole mouthful of what started out as a nice orangey taste into a bitter medicinal taste; and during the night I've found I do have dry mouth. I have to keep a bottle of water on my nightstand now.


Top
 Profile  
 
 Post subject: Double Check
PostPosted: Tue Sep 27, 2011 4:17 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
My insurance at first denied the films. I called and spoke with a rep who realized it was the same medication as the pills. Don't know if that helped but after several months it was covered.

Maybe a phone call or keep trying?

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group